Thunderstorm Wind, Harper
- When
- July 15, 7:00 PM CST
- Where
- Harper County, 5.91 mi WNW of Laverne
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.740, -100.000
No damage reported.
A line of storms formed along a boundary though the panhandles into southern Kansas, then traveled down the western side of Oklahoma on the evening of the 15th, producing severe winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of storms formed along a boundary though the panhandles into southern Kansas, then traveled down the western side of Oklahoma on the evening of the 15th, producing severe winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 15, 5:44 PM CST, 1 hour 16 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 644 PM CDT FRI JUL 15 2016 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Thunderstorms are expected to impact most of the terminals again tonight. They will initially impact GAG/WWR within the next 2-3 hours, and then the rest of the terminals late tonight through early tomorrow morning. There is a chance they will not make it into OKC/OUN, but feel barely confident enough at this point to keep TS in. Winds will remain southeasterly until the complex of storms passes overhead shift them to the north northwest. Otherwise, expect increasing mid to high clouds across the region. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 90 72 94 74 / 20 40 10 0 Hobart OK 94 72 99 75 / 20 60 10 0 Wichita Falls TX 97 75 100 76 / 20 30 10 0 Gage OK 90 68 96 74 / 30 70 10 0 Ponca City OK 88 71 91 76 / 30 40 20 0 Durant OK 94 75 97 75 / 30 20 10 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/03/03
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 748 PM CDT FRI JUL 15 2016 OKZ004>048-050>052-TXZ083>090-170100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 748 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN OKLAHOMA AND A SMALL PART OF NORTH TEXAS THROUGH EARLY SATURDAY. A MARGINAL RISK AREA COVERS THE REST OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE SLIGHT RISK AREA IS GENERALLY WEST AND NORTH OF A LINE FROM CHEROKEE TO EL RENO TO LAWTON TO FREDERICK OKLAHOMA TO CROWELL TEXAS. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 3 AM SATURDAY. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS AND 70 MPH WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. LOCALLY HEAVY RAINFALL WITH SOME FLOODING IS ALSO POSSIBLE. DISCUSSION... A COMPLEX OF STORMS WILL CONTINUE TO MOVE SOUTH AND SOUTHEAST ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY SATURDAY. THE MOST LIKELY AREAS TO BE AFFECTED WILL BE IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. SOME OF THE STORMS WILL BE STRONG TO SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARE FOR SEVERE WEATHER OPERATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND EASTERN OKLAHOMA SATURDAY MORNING. A FEW STORMS MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN. .HEAT... AN UPPER LEVEL HIGH WILL BUILD OVER THE SOUTHERN AND CENTRAL PLAINS SUNDAY INTO EARLY NEXT WEEK. THIS WILL BRING A PERIOD OF HOT AND DRY WEATHER WITH SUNNY DAYS AND VERY WARM NIGHTS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 426 PM CDT FRI JUL 15 2016 TXZ088-152200- BAYLOR TX- 426 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAYLOR COUNTY UNTIL 500 PM CDT... AT 424 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF MILLERS CREEK RESERVOIR. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3340 9940 3351 9945 3353 9923 3340 9917 TIME...MOT...LOC 2124Z 68DEG 1KT 3343 9928 ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 731 PM CDT FRI JUL 15 2016 TXZ087-160100- KNOX TX- 731 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX COUNTY UNTIL 800 PM CDT... AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED IN WESTERN HASKELL COUNTY. ALTHOUGH THIS STORM WILL REMAIN SOUTH OF KNOX COUNTY... OUTFLOW WINDS FROM THIS STORM MAY CREATE WINDS OF UP TO 50 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3340 9998 3352 9999 3347 9959 3340 9959 TIME...MOT...LOC 0029Z 293DEG 18KT 3322 9995 ..SPEG.
The Dodge City radar (KDDC), 114 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
16 thunderstorm wind. Local standard time, as filed.
No damage reported.
No damage reported.
Measured by a personal weather station.
Measured by a personal weather station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643555, 643556, 643557, 643558, 643559, 643560, 643561, 643562, 643563, 643564, 643565, 643566, 643567, 643568, 643569, 643570.